MAUDE Adverse Event Report: PHILIPS VOLCANO PHOENIX CATH SYSTEM, 2.4MM X 127CM, 7F (KIT); CATHETER, PERIPHERAL, ATHERECTOMY

PHILIPS VOLCANO PHOENIX CATH SYSTEM, 2.4MM X 127CM, 7F (KIT); CATHETER, PERIPHERAL, ATHERECTOMY
Model Number PD24127K
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Vessel Or Plaque, Device Embedded In (1204); Embolism (1829); Muscle Spasm(s) (1966)
Date of Event 01/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal reference: (b)(4).This case was reviewed and investigated according to the manufacturers policy.Attempts to obtain patient information are unsuccessful.Attempts to obtain the patient information were made via email.All reasonably known patient information is included in this report.Device is not serialized.The implant or explant dates are not applicable to this device.Concomitant medical products: phoenix guidewire device not returned to manufacturer for analysis.Recall & correctional/removal number: do not apply to this submission.The manufacturing documentation for this device was reviewed and the device met all quality and manufacturing release criteria.
 
Event or Problem Description
There is no allegation the manufacturers device malfunctioned.It was reported during a planned therapeutic peripheral procedure, the manufacturers device successfully debulked the desired lesion.Resistance was experienced, the manufacturers atherectomy device and another manufacturers guidewire device were removed together.The manufacturers device was discarded.After removal of the devices x-ray showed the tip of the guidewire remained in the superficial femoral artery (sfa).The tip was removed with a microsnare.During tip retrieval a distal embolization occurred and was treated with an aspiration catheter and nitroglycerin.The patient was reported as "fine" at the end of the procedure.Final angiography indicated the lesion was well treated and distal blood circulation was "fine".Lesion: calcified lesion from the proximal sfa up to the p2 segment.This adverse event is being submitted because the manufactures device is a concomitant device in use when another manufactures device separated in a patient.There is no allegation the manufacturers device malfunctioned.

Brand Name
PHOENIX CATH SYSTEM, 2.4MM X 127CM, 7F (KIT)
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
PHILIPS VOLCANO
2870 kilgore road
rancho cordova CA 95670
MDR Report Key11155154
Report Number2939520-2021-00002
Device Sequence Number14094495
Product Code MCW
UDI-Device Identifier00845225002633
UDI-Public(01)00845225002633(17)220731(10)07072007
Combination Product (Y/N)Y
Initial Reporter CountryGM
PMA/510(K) Number
K151145
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model NumberPD24127K
Device Catalogue Number400-0200.294
Device Lot Number08132001
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR